I’m sorry you found my blog.
HA! What a funny thing to say on a blog!! But seriously, if you landed here, you either know me, or know someone that has cancer. That’s why I’m sorry!
I hate that word.
I remember sitting in the oncologist’s office in my early 20’s listening to the Dr. tell me that while it was not likely I would get Ocular Melanoma like my Mom, 3 out of 4 people would be diagnosed with some sort of cancer in their life. Since all of my Grandparents and my Mom have died of some type of cancer, I knew my day would come. I just never thought my diagnosis would be the day after my 41st birthday and as a mother of a 10, 7 and 6 year old.
This blog is my journey as I fight to leave cancer behind and move on in my life.
I should probably back up and introduce myself . . . my name is Jennifer. I’m a Christ follower, married to an amazing man (who happens to be a chef), have 3 beautiful daughters and I’ve been diagnosed with Stage IV Breast Cancer which has spread to my sternum.
I know it can be confusing when you stumble upon a new blog, so let me help you get started.
- I have a blog to keep track of my thoughts and to let friends and family know what’s going on.
- You can get to know our family or read my personal testimony here.
- As I’ve been going through different procedures, I’ve written down what it was like. You can find a list of those over in the side bar (or down at the bottom if you are on a mobile device).
- Click here to receive an email when I publish new posts.
- And finally, if you noticed above that I’m married to a chef and think that must be the MOST AMAZING THING EVER, click here and browse through my blog about what it’s really like to be married to a chef. (I love blogging. Can you tell?)
Here’s what’s going on with me right now . . .
I slept well last night! This afternoon I drove up to Ballard for my appointment and had an Alpha-Lipoic Acid IV. The view above was my view during the infusion. Not bad. 🙂read more…
So apparently DIM (diindolylmethane) doesn’t help my bone pain AND it makes the entire upper part of my body itch. That’s been fun!
Last night, between the bone pain and the itching I thought I was loosing my mind. As I was standing in the shower at 3 am, trying to get some relief, I was crying, praying and trying to decide whether or not to wake Tom up because I was just miserable.read more…
It’s been about 3 weeks since I started taking Aromasin. I started having mild pain over the weekend, but wasn’t sure if it was from working out hard at the gym or from the medicine. It wan’t bad and it came and went a few times over the weekend. Tuesday morning I have throbbing bone pain all over and realized that it was indeed the bone pain side effect from the Aromasin. 🙁 But still no depression! 🙂read more…
well I’m on day 11 of the new pill, and so far no side effects at all. I am very thankful for that. Please keep praying with us that it will continue that way if it’s the Lord’s will.
I’m still working with my physical therapist and exercise specialist and that is going really well. The more we work with my shoulder, the more I realize how much surgery and radiation truly did to that part of my body. Yesterday, Kalen, my awesome physical therapist, tweaked one of the exercises I was doing that was really difficult by adding a resistance band, and that little bit of resistance caused my shoulder to actually function normally for the first time in as long as I can remember. That was really exciting, as it gave us both hope that the problem can be resolved. Everyone in the office probably heard how excited we were, as this was a pretty big deal. LOL.
When you see medical professionals on a regular basis, they truly become like family, as you get to know them and if they get to know you. I probably mentioned that before about the radiation therapists, my doctors, and the nursees in the infusion center. I would have loved to get to know them for a different reason. But unfortunately that is not the case. I am so thankful for them, and their hearts that care so much about their patients. Valley Medical has been such a blessing to me the past four years.
Since active cancer treatment ended a few years ago, I have been trying to take medication to either stop or block the little bit of estrogen that my body still produces. I have tried four different pills, and all of them give me the same side effects, severe depression and severe bone pain. I’ve been working with a naturopath to try to get my body reset in hopes of being able to tolerate the medication.
I’m going to start up the medication again on Wednesday. In the past, the depression has hit within four or five days and the bone pain some time after that. Will you please pray that if it’s God’s will, I’ll be able to tolerate the medication? And that if the side effects do come, that the Lord will give the doctor wisdom as we work through it? Pushing through bone pain is horrible, but possible. But in the past, the depression has come on so quickly, and it’s been so bad, I’m not really able to function at all. That is what I am most concerned about. And obviously I need prayer for peace and that I will not worry about that. 😀 Thanks for praying.
Goodbye 5 vials of blood….not sure if I want the blood test results to come back and show a problem, or if I want everything to come back normal. What I do know, is that I’m tired of this off and on severe pain throughout my entire body and I’d like some answers!
Over the past 3 1/2 years, I’ve been really good about documenting the medicines and supplements I’ve taken, as well as what pain and side effects I’ve had, whether it’s been from Chemo or a drug that I’m trying to take to try and prevent the cancer from returning.
This morning, I sat with my fabulous primary care doctor, Dr. Jessica McAbee, and we looked through all the journaling I’ve done since August 2016, when I took the first hormone blocking pill. 5 days later this pain started and has come and gone ever since. While a high dose of vitamin D has helped some, the only thing we know for sure is that these 4 drugs (Arimidex, Aromasin, Femara and Tamoxifen) all give me the same side effects and even when I am off them, the pain doesn’t totally go away, at least not for long. I had no pain like this before I started taking them. So the question is, why do I still have the pain when the medicine is supposedly out of my system? Are there long term side effects from these pills? That is my biggest question today!read more…
It’s been a while since I’ve written, which I guess is a good thing. I’m talking into my phone while I’m walking on the treadmill, so I apologize in advance if this post is a bit random. 🙂read more…